Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 1, 2015, 5:01 PM MDT for Cascade County, Meagher County, Montana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:01 PM MDT (23:01 UTC)
- Expired
- Jun 1, 2015, 5:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 88 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WUUS55 KTFX 012301 SVRTFX MTC013-059-012330- /O.NEW.KTFX.SV.W.0004.150601T2301Z-150601T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 501 PM MDT MON JUN 1 2015 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MEAGHER COUNTY IN CENTRAL MONTANA... SOUTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA... * UNTIL 530 PM MDT * AT 501 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF WHITE SULPHUR SPRINGS...AND MOVING EAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MEAGHER AND SOUTHEASTERN CASCADE COUNTIES. THIS INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 6 AND 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4659 11123 4676 11131 4693 11076 4667 11065 TIME...MOT...LOC 2301Z 252DEG 28KT 4671 11116 $$
2 follow-up statements
383 WWUS55 KTFX 012317 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 517 PM MDT MON JUN 1 2015 MTC013-059-012330- /O.CON.KTFX.SV.W.0004.000000T0000Z-150601T2330Z/ MEAGHER MT-CASCADE MT- 517 PM MDT MON JUN 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR CENTRAL MEAGHER AND SOUTHEASTERN CASCADE COUNTIES... AT 516 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF WHITE SULPHUR SPRINGS...MOVING NORTHEAST AT 20 MPH. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MEAGHER AND SOUTHEASTERN CASCADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4659 11123 4676 11131 4693 11076 4667 11065 TIME...MOT...LOC 2316Z 244DEG 17KT 4674 11114 $$
302
WWUS55 KTFX 012330
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MDT MON JUN 1 2015
MTC013-059-012340-
/O.EXP.KTFX.SV.W.0004.000000T0000Z-150601T2330Z/
MEAGHER MT-CASCADE MT-
530 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MEAGHER AND
SOUTHEASTERN CASCADE COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4659 11123 4676 11131 4693 11076 4667 11065
TIME...MOT...LOC 2324Z 252DEG 28KT 4674 11114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:37 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 2:37 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT MON JUN 1 2015 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ACTIVE CONVECTION IS EXPECTED ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SPC HAS ALREADY ISSUED SEVERE THUNDERSTORM WATCH 246 THROUGH 9 PM MDT WITH SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE WESTERN HALF OF THE FORECAST AREA. IN ADDITION TO LARGE HAIL AND STRONG WINDS, VERY HEAVY RAINFALL IS LIKELY WITH ANY STORMS THAT DEVELOP THROUGH TONIGHT. THE NORTHERN ROCKY MOUNTAIN REGION WILL CONTINUE TO BE INFLUENCED BY AN UPPER LEVEL LOW THAT WILL LINGER OVER THE PACIFIC NORTHWEST THROUGH WEDNESDAY AFTERNOON. AS A RESULT, UNSETTLED WEATHER WILL LIKELY PERSIST THROUGH MUCH OF THE SHORT TERM PERIOD, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AFTER THIS EVENING. TEMPERATURES WILL BE MUCH COOLER TUESDAY BUT SHOULD REBOUND BACK TOWARD SEASONAL AVERAGES ON WEDNESDAY. MPJ WEDNESDAY NIGHT THROUGH SUNDAY...A BROAD UPPER LEVEL TROF OF LOW PRESSURE WILL BE OVER THE WESTERN US WEDNESDAY NIGHT. THE SOUTHERN PORTION OF THIS TROF WILL DEEPEN OVER CALIFORNIA THURSDAY. THE AIRMASS WILL REMAIN RELATIVELY MOIST ALOFT AND EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP KEEP THE LOWER LEVELS MOIST AS WELL THROUGH THE NIGHT. A SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL APPROACH THE ROCKIES BY EARLY THURSDAY MORNING AND SHOULD PROLONG EVENING SHOWERS INTO THE EARLY MORNING HOURS. THE AIRMASS WILL DRY A BIT THURSDAY NIGHT AND FRIDAY BUT MOISTURE AHEAD OF THE LOW PRESSURE OVER CALIFORNIA WILL BE AFFECTING SOUTHWEST MONTANA. THE AIRMASS WILL BECOME UNSTABLE ESPECIALLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. THE LOW PRESSURE CENTER OVER CALIFORNIA WILL GRADUALLY MOVE NORTHEAST AND APPROACH SOUTHERN IDAHO BY SUNDAY NIGHT. MOISTURE WILL CONTINUE TO MOVE INTO THE FORECAST AREA AS THIS SYSTEM APPROACHES AND AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL BE NEAR NORMALS AS THE PERIOD BEGINS WEDNESDAY NIGHT AND THURSDAY. THE AIRMASS TRENDS WARMER THROUGH THE PERIOD AND TEMPERATURES WILL 10 DEGREES ABOVE NORMALS BY SUNDAY. ZELZER && .AVIATION... UPDATED 1737Z. UPPER LEVEL SHORTWAVE STILL EXPECTED TO MOVE THROUGH SOUTHWEST AND CENTRAL MONTANA BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL FOR LOCAL MVFR CONDITIONS. LARGER HAIL IS ALSO POSSIBLE SOUTH OF A KCTB-KHVR LINE THIS EVENING. AREAS IFR/MVFR CONDITIONS POSSIBLE AFTER MIDNIGHT DUE TO FOG AND LOW CEILINGS. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 59 44 66 / 80 70 40 40 CTB 47 54 40 63 / 100 100 40 30 HLN 51 66 47 69 / 70 70 40 40 BZN 47 68 44 67 / 70 60 50 30 WEY 39 61 36 62 / 60 50 40 30 DLN 46 66 43 65 / 60 60 40 50 HVR 52 61 43 67 / 90 80 40 20 LWT 52 64 44 64 / 90 80 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Jun 1, 3:21 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL PONY 45.66N 111.89W
06/01/2015 E0.50 INCH MADISON MT TRAINED SPOTTER
HAIL UP TO A HALF INCH AND WIND GUST 30 TO 40 MPH AS
THE STORM MOVED THROUGH.
&&
BRUSDALocal storm report, Jun 1, 3:41 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MARYSVILLE 46.75N 112.30W
06/01/2015 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA SIZE HAIL FALLING IN THE MARYSVILLE AREA.
&&
BRUSDASpecial weather statement, Jun 1, 4:13 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
413 PM MDT MON JUN 1 2015
MTZ055-012300-
GALLATIN MT-
413 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALLATIN COUNTY
UNTIL 500 PM MDT...
AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOUR CORNERS...OR NEAR BOZEMAN...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...BOZEMAN...BELGRADE...FOUR
CORNERS...CHURCH HILL...BOZEMAN HOT SPRINGS...AMSTERDAM AND GALLATIN
GATEWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTH CENTRAL MONTANA.
LAT...LON 4553 11117 4579 11138 4614 11090 4604 11079
4572 11079
TIME...MOT...LOC 2212Z 232DEG 25KT 4570 11114Special weather statement, Jun 1, 4:29 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 429 PM MDT MON JUN 1 2015 MTZ053>055-012315- MEAGHER MT-BROADWATER MT-GALLATIN MT- 429 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BROADWATER...NORTH CENTRAL GALLATIN AND SOUTHEASTERN MEAGHER COUNTIES UNTIL 515 PM MDT... AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF TOSTON...OR 21 MILES SOUTHEAST OF TOWNSEND...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE SULPHUR SPRINGS...TOSTON...RINGLING AND MAUDLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR CANYON FERRY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN MONTANA. LAT...LON 4598 11112 4617 11146 4665 11107 4641 11054 TIME...MOT...LOC 2228Z 223DEG 31KT 4615 11114 MLV
Local storm report, Jun 1, 4:32 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
06/01/2015 M52 MPH GALLATIN MT ASOS
52 MPH WIND GUST AT THE BOZEMAN AIRPORT.
&&
BRUSDALocal storm report, Jun 1, 4:45 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL BOZEMAN 45.68N 111.04W
06/01/2015 E0.25 INCH GALLATIN MT TRAINED SPOTTER
PEA SIZE HAIL ON THE NORTH SIDE OF BOZEMAN.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:55 PM MDT | Special Weather Statement | TFX | Beaverhead | 50 min |
| Jun 1, 2:15 PM MDT | Special Weather Statement | TFX | Madison | 45 min |
| Jun 1, 2:50 PM MDT | Special Weather Statement | TFX | Madison | 40 min |
| Jun 1, 3:07 PM MDT | Special Weather Statement | TFX | Gallatin | 38 min |
| Jun 1, 3:36 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Gallatin, Jefferson | 39 min |
| Jun 1, 3:47 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 28 min |
| Jun 1, 4:13 PM MDT | Special Weather Statement | TFX | Gallatin | 47 min |
| Jun 1, 4:29 PM MDT | Special Weather Statement | TFX | Meagher | 46 min |
| Jun 1, 4:57 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.